Alert archive / Michigan / Wind Advisories in 2022
Wind Advisory 7, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Apr 15, 2022, 3:03 AM EDT for 17 counties in Michigan. It took effect at Apr 15, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 3:03 AM EDT (07:03 UTC)
- In effect from
- Apr 15, 2022, 8:00 AM EDT
- Expired
- Apr 15, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2378 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS73 KDTX 150703 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 303 AM EDT Fri Apr 15 2022 MIZ047>049-053>055-060>063-160000- /O.NEW.KDTX.WI.Y.0007.220415T1200Z-220416T0000Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, and Port Huron 303 AM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Midland, Bay, Huron, Saginaw, Tuscola, Sanilac, Shiawassee, Genesee, Lapeer and St. Clair Counties. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected mainly between 10 PM and 4 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
506 WWUS73 KDTX 151435 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1035 AM EDT Fri Apr 15 2022 MIZ068>070-075-076-082-083-160000- /O.EXA.KDTX.WI.Y.0007.000000T0000Z-220416T0000Z/ Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 1035 AM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Livingston, Oakland, Macomb, Washtenaw, Wayne, Lenawee and Monroe Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected between 11 AM and 4 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ047>049-053>055-060>063-160000- /O.CON.KDTX.WI.Y.0007.000000T0000Z-220416T0000Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, and Port Huron 1035 AM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Bay, Huron, Lapeer, Saginaw, Sanilac, Midland, Tuscola, Shiawassee, Genesee and St. Clair Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected between 12 PM and 5 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KK
658 WWUS73 KDTX 151945 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 345 PM EDT Fri Apr 15 2022 MIZ075-076-082-083-152045- /O.CAN.KDTX.WI.Y.0007.000000T0000Z-220416T0000Z/ Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Ann Arbor, Detroit, Adrian, and Monroe 345 PM EDT Fri Apr 15 2022 ...WIND ADVISORY IS CANCELLED... Gusts have fallen below advisory criteria and are expected hold in 25-30 mph range this evening. $$ MIZ047>049-053>055-060>063-160000- /O.CON.KDTX.WI.Y.0007.000000T0000Z-220416T0000Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, and Port Huron 345 PM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Bay, Huron, Lapeer, Saginaw, Sanilac, Midland, Tuscola, Shiawassee, Genesee and St. Clair Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ068>070-160000- /O.CON.KDTX.WI.Y.0007.000000T0000Z-220416T0000Z/ Livingston-Oakland-Macomb- Including the cities of Howell, Pontiac, and Warren 345 PM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Livingston, Oakland, Macomb, Washtenaw, Wayne, Lenawee and Monroe Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KK
887 WWUS73 KDTX 152354 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 754 PM EDT Fri Apr 15 2022 MIZ047>049-053>055-060>063-160100- /O.EXP.KDTX.WI.Y.0007.000000T0000Z-220416T0000Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, and Port Huron 754 PM EDT Fri Apr 15 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Wind gusts have dropped below advisory levels and will continue to drop off this evening. $$ MIZ068>070-160100- /O.EXP.KDTX.WI.Y.0007.000000T0000Z-220416T0000Z/ Livingston-Oakland-Macomb- Including the cities of Howell, Pontiac, and Warren 754 PM EDT Fri Apr 15 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Wind gusts have dropped below advisory levels and will continue to drop off this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Apr 15, 1:52 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 15, 1:52 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
152 AM EDT Fri Apr 15 2022
.AVIATION...
The pressure gradient is sufficiently sharp to maintain breezy
conditions through the night - as colder air continues to wash in. A
somewhat similar setup will emerge again Friday as the atmospheric
column maintains a high amount of momentum. Mixing depths will not be
as great with more VFR clouds and scattered showers developing along
the polar boundary - especially across the southern terminals.
For DTW...Expecting gusty conditions to resume by mid- morning
Friday with gusts around 35kts likely - still from about 230 degrees.
Showers are expected to affect the terminal during the mid-
afternoon hours.
.DTW THRESHOLD PROBABILITIES...
* Low for ceilings below 5kft with showers Friday afternoon.
&&
.PREV DISCUSSION...
Issued at 358 PM EDT Thu Apr 14 2022
DISCUSSION...
NEAR TERM / REST OF TODAY THROUGH TONIGHT
As of 355 PM EDT...Full mixing is underway this afternoon across the
region as a deep boundary layer continues to efficiently mix down
widespread winds of 45 to 55 mph. KMBS and KPTK have both come in
with recent obs right around 60 mph and with upstream obs across
southwestern Lower, northern Indiana, and around Chicago supporting
gusts around or slightly exceeding 60 mph at times, will continue to
advertise potential for isolated gusts to 60 especially in the
southwest-flow favored regions of the Saginaw Valley and Thumb. Peak
wind gusts look to continue through roughly 7 PM with a rapid
decrease in gusts then occurring afterwards with sunset approaching.
Forecast soundings have continued to be favorable for high gust
potential this afternoon with steep LLLR, mixing depths attempting to
reach 10 kft at times, and effective mean boundary layer flow of
50-55 knots (before friction and drag effects). Will allow the Wind
Advisory to continue to play out through 8 PM for all areas.
Expansive occluding low pressure system with the low center situated
invof of western Lake Superior will continue to be the main weather
driver through Friday as the sprawling occluded front races off into
the Northeast states. Despite increasing midlevel subsidence, the
deep boundary layer mixing and earlier full mid-April insolation has
helped to spawn increasing coverage of cu/stratocu ahead of a
secondary frontal boundary that will begin settling south near the
Ohio/Michigan line late tonight. Closed midlevel circulation aloft
meandering north of Lake Superior will allow for embedded waves of
shortwave energy to move through the cyclonic flow in place across
the region, with the first arriving late tonight. Model guidance is
in disagreement with the arrival of the first wave, with the NAM as
an example of being overly aggressive with the arrival time around
daybreak. Current thinking is to delay any potential precip timing
until after tonight, with best coverage potential south of the I-94
corridor.
After high temperatures peaking in the 50s today, breezy southwest
flow continuing into the night (albeit gusts generally in the 25 mph
range), will help keep low temperatures moderated a bit, ranging
from the mid/upper 30s to lower 40s in the Detroit urban heat island.
SHORT TERM / FRIDAY THROUGH SUNDAY NIGHT
Aforementioned frontal boundary will linger invof of the
Ohio/Michigan border for much of the day Friday as an embedded wave
moves through the broader cyclonic flow aloft and interacts with
left exit region dynamics from a jet streak rounding the base of the
closed low. At a minimum, this feature looks to bring more
widespread cloud cover compared to today, but guidance is coming
into better agreement that there will be a focused zone of showers
south of I-96 (especially south of I-94) into northern Ohio, with
midday into the mid afternoon looking like the best coverage for
activity. Shower coverage gradually shifts further to the south and
east with time heading into the evening hours, with drier and cooler
air filtering in from the northwest. Depending on how quickly the
remnant shower activity can depart, a few rogue wet snowflakes may
mix in on the backside as temperatures cool into the 30s (after high
temperatures generally in the upper 40s to mid 50s).
Main concern for Friday will once again be the potential for Wind
Advisory wind gusts. Strong gradient wind field will remain in place
as overall synoptic pattern will remain relatively little unchanged
from Thursday. However, Friday will exhibit some noticeable
differences that lend to confidence issues at this point in time to
hold off on any headlines. From a mixing perspective, there looks to
be more cloud cover during peak heating, which should affect the
boundary layer stability to an extent although mechanical mixing
will continue to remain favorable. Still, 40-45 mph gusts look to be
well in play in the 11 AM to 5 PM timeframe in the favored regions
of the Saginaw Valley and Thumb. Will let further shifts assess
additional model trends to see if a Wind Advisory needs to be issued.
Winds will finally relax Friday night and veer more west
northwesterly in direction as confluent flow aloft moves in for the
first half of the weekend as the closed low aloft (now invof of
James Bay) opens up and lifts to the northeast. This departure will
set the stage for a period of quiet, but cool weather for the
weekend as sharp longitudinal ridging over central North America
folds and breaks down moving eastward into the Great Lakes. Dry
weather can be expected for the weekend with highs in the 40s and
increasing sun, especially for Sunday.
LONG TERM / MONDAY THROUGH WEDNESDAY
Temperatures will begin to slowly moderate heading into the middle
of next week, attempting to make a return to around 60 across
southern areas by Wednesday. But before the moderation can attempt
to occur, unsettled weather returns for early next week as the
highly amplified synoptic flow pattern continues with a release of
expansive northern stream PV helps enable a potential anomalously
deep northern stream system that could bring a round of wintry
weather back to southeast Michigan in the form of a wet rain/snow
mix.
MARINE...
Enhanced mixing depths over land continue to intersect strong winds
aloft and pulling down strong winds to the surface. While conditions
appear more stable over water, the land-surface interact should
still provide gales for all nearshore locations until sunset. The
open waters of Lake Huron will remain too stable to support these
same gales. A lull in gusts will occur overnight, but a renewed
chance for gales will be possible on Friday as an energetic wind
field remains over the region. A Gale Watch has been issued for all
nearshore zones outside of Lake Erie, where the gale potential is
better. Conditions over the marine zones then begin to improve
going into Saturday as the low pressure pushes east away from the
region.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Watch from 8 AM EDT this morning through this evening for
LHZ421-422-441>443.
Lake St Clair...Gale Watch from 8 AM EDT this morning through this evening for
LCZ460.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....Mann
DISCUSSION...IRL
MARINE.......SS
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Apr 14, 4:01 PM EDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 401 PM EDT Thu Apr 14 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-152015- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 401 PM EDT Thu Apr 14 2022 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight A Wind Advisory remains in effect until 8 PM this evening. Refer to the latest urgent weather message and forecast for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Wind gusts of 40 to 45 mph are possible during the day Friday. Another Wind Advisory may be needed for portions of southeast Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-152015- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 401 PM EDT Thu Apr 14 2022 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Gale Warnings remain in effect through this evening for all of the Lake Huron nearshore waters from Port Austin to Port Huron, Saginaw Bay, Lake St. Clair and western Lake Erie. Refer to the latest marine forecasts and headlines for additional details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Watch remains in effect for the nearshore waters of Lake Huron from Port Austin to Port Huron, Saginaw Bay, and Lake St. Clair. Refer to the latest marine weather message and forecast for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. IRL
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:04 AM EDT | Gale Warning | DTX | 17 hr | |
| Apr 15, 3:04 AM EDT | Small Craft Advisory | DTX | 17 hr |
Nearby
Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.